Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 37, NWS Lubbock, TX

March 22, 2000Cottle County, Motley County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 22, 2000, 6:21 PM CST for Cottle County, Motley County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 22, 2000, 6:21 PM CST (00:21 UTC)
Expired
Mar 22, 2000, 7:00 PM CST
In force
39 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cottle County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 119 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 230023
SVRLBB
TXC101-345-230100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
621 PM CST WED MAR 22 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COTTLE COUNTY IN NORTHWEST TEXAS  
  EASTERN MOTLEY COUNTY IN NORTHWEST TEXAS

* UNTIL 700 PM CST

* AT 620 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME NORTHEASTERN DICKENS COUNTY...OR
  ABOUT 16 MILES SOUTHEAST OF MATADOR...MOVING NORTHEAST AT 30 MPH.

* THE STORM WILL CROSS HIGHWAY 70 BETWEEN MATADOR AND PADUCAH BETWEEN
  645 AND 700 PM.   

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.\

LAT...LON 3384 10075 3385 10044 3419 10031 3422 10069

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 2:30 PM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Mar 22, 2:30 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
230 PM CST WED MAR 22 2000

UPDATED TO ADD ZONES FOR FLASH FLOOD WATCH.

UPPER LOW NEAR TUCSON MAY BE SHOWING SLIGHT EASTWARD MOVEMENT PAST
COUPLE OF HOURS. NOT ENOUGH CONTINUITY TO TELL FOR SURE, BUT BELIEVE
THIS IS WHAT IS OCCURRING. SHORT RANGE MODELS MOVE SYSTEM TO THE
NORTHEAST TONIGHT THROUGH FRIDAY AND THIS LOOKS OK. POTENTIAL FOR A
MESOSCALE CONVECTIVE SYSTEM TONIGHT GIVEN PROGGED COUPLED JET
STRUCTURE AND ORIENTATION OF SURFACE BAROCLINIC ZONE, WHICH MAY TRY
AND MOVE NORTH TONIGHT. DON'T THINK WE'LL GET INTO THE BONAFIDE WARM
SECTOR, BUT WILL HAVE TO WATCH. GENERAL THREAT IN OUR AREA SHOULD
EVOLVE FROM SEVERE STORMS WITH POTENTIAL FOR LARGE HAIL/LOCALLY
DAMAGING WINDS THIS EVENING (ESPECIALLY SOUTH), TO HEAVY RAIN
OVERNIGHT. AT THIS TIME THE EASTERN HALF OF THE AREA LOOKS TO BE
MOST FAVORED FOR A FLASH FLOOD WATCH, OWING TO TERRAIN WHICH
SUPPORTS A THREAT OF "FLASH" FLOODING, AS WELL AS HIGHER
PRECIPITABLE WATER. ALL AREAS FACE RISK OF LOCAL FLOODING OF LOW
LYING AND OTHERWISE FLOODPRONE AREAS. SYSTEM SHOULD PULL EAST WITH
IMPROVING CONDITIONS SOUTHWEST TO NORTHEAST ACROSS THE AREA FROM
THURSDAY AFTERNOON INTO THURSDAY NIGHT, ALTHOUGH SOME POTENTIAL FOR
WRAPAROUND CLOUDS AND EVEN RAIN, MAINLY NORTHEAST, ON THURSDAY. WITH
SYSTEM EJECTING RAPIDLY AND ON A NORTHEAST TRAJECTORY, LOW LEVEL
MOISTURE NOT LIKELY TO BE ENTIRELY FLUSHED FROM AREAS TO OUR
SOUTHEAST, ERGO, ANOTHER CHANCE OF RAIN BY LATE IN THE EXTENDED AS
ANOTHER UPPER TROF DROPS SOUTHWEST PER MRF.

FRIONA/TULIA       42/57/39/71 9400  CHILDRESS 48/65/46/75 +620
BROWNFIELD/LUBBOCK 46/63/42/75 9300  ASPERMONT 54/69/49/77 +400

.LBB...FLASH FLOOD WATCH TONIGHT ZONES 23>26-29>32-35>38-41>44

In the hours before

Special weather statement, Mar 22, 1:35 PM CST, 4 hours 46 minutes before
TXZ021>044-222200-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
135 PM CST WED MAR 22 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE
EASTERN PORTION OF THE SOUTH PLAINS AND THE ENTIRE LOW
ROLLING PLAINS THIS AFTERNOON INTO TONIGHT. THE SLIGHT
RISK AREA IS GENERALLY EAST OF A HOBBS TO PLAINVIEW TO
SILVERTON LINE.

AT 1 PM...A COLD FRONT WAS LOCATED FROM CARLSBAD NEW MEXICO
TO WICHITA FALLS TEXAS. THE FRONT WILL MOVE SLOWLY NORTHWARD
AS A SURFACE LOW PRESSURE AREA EAST OF THE BIG BEND MOVES
NORTHWARD INTO THE SOUTH PLAINS TONIGHT. A VERY MOIST AND
UNSTABLE AIRMASS WILL OVERRIDE THE SHALLOW COLD AIR AT
THE SURFACE OVER THE SOUTH PLAINS AND ROLLING PLAINS.

THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE LATE AFTERNOON
HOURS INTO THIS EVENING. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER
THREAT FROM THE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE THREAT
WILL SHIFT TO A HEAVY RAIN EVENT WITH POSSIBLE FLOODING OF LOW LYING
AREAS TONIGHT AS NUMEROUS SHOWERS AND THUNDERSTORMS TRAIN OVER
THE SAME AREAS.

SPOTTER ACTIVATION WILL BE POSSIBLE LATER THIS AFTERNOON AND
TONIGHT ACROSS PORTIONS OF THE SOUTH PLAINS AND LOW ROLILING PLAINS.

TINSLEY

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 6:29 PM CSTTornado WarningLUBKent31 min
Mar 22, 6:48 PM CSTTornado WarningLUBStonewall27 min
Mar 22, 6:59 PM CSTSevere Thunderstorm WarningLUBKent31 min
Mar 22, 7:29 PM CSTTornado WarningLUBKing46 min
Mar 22, 8:24 PM CSTSevere Thunderstorm WarningLUBStonewall51 min
Mar 23, 1:00 AM CSTFlash Flood WarningLUBKent, King, Stonewall15 hr
Mar 23, 1:20 AM CSTSevere Thunderstorm WarningLUBYoakum40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.